Alert archive / Kentucky / Tornado Warnings in 2010

Tornado Warning 2, NWS Jackson, KY

April 5, 2010Fleming County, Kentucky

NWS Jackson, KY issued this tornado warning at Apr 5, 2010, 7:20 PM EDT for Fleming County, Kentucky. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2010, 7:20 PM EDT (23:20 UTC)
Expired
Apr 5, 2010, 7:45 PM EDT
In force
25 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

County Fleming County, KY

The radar

The Jackson,KY radar (KJKL), 97 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 7:35 PM EDTHAIL 1.75Flemingsburg, KYGOLFBALL SIZE HAIL REPORTED BY BROADCAST MEDIA IN FLEMINGSBURG.
Apr 5, 7:36 PM EDTHAIL 1Flemingsburg, KYQUARTER SIZE HAIL REPORTED IN FLEMINGSBURG

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

035 
WFUS53 KJKL 052320
TORJKL
KYC069-052345-
/O.NEW.KJKL.TO.W.0002.100405T2320Z-100405T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
720 PM EDT MON APR 5 2010

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* TORNADO WARNING FOR...
  FLEMING COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 745 PM EDT

* AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR COWAN...OR 9 MILES WEST OF FLEMINGSBURG...
  AND MOVING EAST AT 30 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  CRAINTOWN...ELIZAVILLE...PECKS RIDGE AND NEPTON AROUND 725 PM EDT.
  TILTON AROUND 730 PM EDT.
  FLEMINGSBURG AND POPLAR PLAINS AROUND 735 PM EDT.
  DALESBURG AROUND 740 PM EDT.
  WALLINGFORD...FOXPORT...PLEASUREVILLE AND MOUNT CARMEL AROUND 745
  PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
DALESBURG AND PLEASUREVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT TORNADOS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3849 8358 3844 8357 3839 8345 3836 8346
      3836 8350 3834 8350 3829 8382 3830 8386
      3833 8385 3835 8391 3841 8394 3845 8399
      3848 8388 3847 8386 3854 8364
TIME...MOT...LOC 2320Z 255DEG 27KT 3838 8386

$$

GREIF
2 follow-up statements
265 
WWUS53 KJKL 052330
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
730 PM EDT MON APR 5 2010

KYC069-052345-
/O.CON.KJKL.TO.W.0002.000000T0000Z-100405T2345Z/
FLEMING KY-
730 PM EDT MON APR 5 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN FLEMING COUNTY
UNTIL 745 PM EDT...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR CRAINTOWN...OR NEAR FLEMINGSBURG...MOVING EAST
AT 30 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  FLEMINGSBURG AROUND 735 PM EDT.
  POPLAR PLAINS AROUND 740 PM EDT.
  WALLINGFORD...DALESBURG...GODDARD AND MOUNT CARMEL AROUND 745 PM
  EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADO INCLUDE DALESBURG AND
PLEASUREVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3851 8360 3849 8358 3844 8358 3842 8351
      3836 8349 3834 8350 3831 8380 3842 8388
      3851 8363
TIME...MOT...LOC 2330Z 255DEG 27KT 3839 8378

$$

GREIF
389 
WWUS53 KJKL 052338
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
738 PM EDT MON APR 5 2010

KYC069-052345-
/O.CON.KJKL.TO.W.0002.000000T0000Z-100405T2345Z/
FLEMING KY-
738 PM EDT MON APR 5 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN FLEMING COUNTY
UNTIL 745 PM EDT...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR FLEMINGSBURG...MOVING EAST AT 30 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  WALLINGFORD...DALESBURG...GODDARD AND MOUNT CARMEL AROUND 745 PM
  EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADO INCLUDE PLEASUREVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3849 8358 3844 8358 3842 8351 3836 8349
      3834 8351 3832 8367 3843 8382 3851 8363
      3851 8361
TIME...MOT...LOC 2339Z 255DEG 27KT 3841 8370

$$

GREIF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Apr 5, 2:52 PM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Apr 5, 2:52 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
252 PM EDT MON APR 5 2010

.SHORT TERM.../TONIGHT THROUGH TUESDAY/...UPDATED

WEAK SFC FRONTAL BOUNDARY IS STRETCHED ACROSS THE AREA THIS
AFTERNOON WITH LITTLE TO DISTINGUISH IT OTHER THAN A DEW POINT
GRADIENT. WE HAVE REACHED OUR CONVECTIVE TEMPERATURE AND AN ENHANCED
CU FIELD IS IN PLACE ALONG AND JUST SOUTH OF THIS BOUNDARY.
HOWEVER...THERE IS A SLIGHT INCREASE IN MID LEVEL TEMPS THAT HAS
INHIBITED CONVECTION THUS FAR. THIS SHOULD CHANGE WITH APPROACH OF
WEAK SHORT WAVE ENERGY. NOT SURE HOW WIDESPREAD CONVECTION WILL BE
ATTM...BUT THINKING IS THAT WE CAN EXPECT AT LEAST SOME ISOLD TO AT
TIMES SCATTERED CONVECTION THROUGH THE LATE AFTERNOON HOURS. ONE OR
TWO STORMS COULD BECOME STRONG SHOULD CONDITIONS BE JUST RIGHT.

OTHERWISE...SFC BOUNDARY CONTINUES TO LIFT TO THE NORTHEAST AS SHORT
WAVE EXITS THE AREA LATER THIS EVENING. THEREAFTER...BROAD UPPER
LEVEL RIDGING AND SFC HIGH PRESSURE OVER THE ATLANTIC COAST WILL
PROVIDE FAIR WEATHER FOR THE REMAINDER OF THE SHORT TERM. HOWEVER...
A TIGHTENING SFC GRADIENT AHEAD OF AN APPROACHING STORM SYSTEM WILL
BE THE CATALYST FOR NEAR BREEZY CONDITIONS...AND FAIRLY STRONG WIND
GUSTS ON TUESDAY. FOR TEMPS...ONLY HAD A RIDGE VALLEY SPLIT FOR OUR
MOST SHELTERED EASTERN VALLEYS TONIGHT AS A SOUTHERLY GRADIENT WIND
SHOULD HELP KEEP THE BOUNDARY LAYER FAIRLY WELL MIXED OVERNIGHT.
BOTTOM LINE THERE WERE LITTLE IF ANY CHANGES TO INHERITED TEMPS.

.LONG TERM.../TUESDAY NIGHT THROUGH MONDAY/...UPDATED

THE MODELS ARE IN GOOD GENERAL AGREEMENT WITH AN UPPER LOW OVER THE
CENTRAL PLAINS AND A TROUGH EXTENDING SOUTH INTO WEST TEXAS. THIS IS
OUR NEXT BIG WEATHER MAKER AS THE TROUGH MOVES TO THE EAST AND A COLD
FRONT MOVES ACROSS EASTERN KENTUCKY ON THURSDAY. DECIDED TO SPEED THE
SYSTEM UP A LITTLE AS THE FORECAST WAS A LITTLE BEHIND THE MEAN SOLUTION.
THE SREF AND GEM WERE THE FASTEST MODELS AND ARE ACTUALLY A LITTLE
QUICKER THAN WHAT IS REFLECTED IN THE GRIDS. SINCE THIS SYSTEM IN
MOVING THROUGH THE AREA SO FAST...HYDROLOGICAL ISSUES ARE NOT A
CONCERN. THE TROUGH WILL MOVE QUICKLY THROUGH THE AREA AND BRING SOME
NORTHWESTERLY UPPER FLOW. THERE WILL BE SOME WRAP AROUND BEHIND THE
FRONT AND A COUPLE OF SHORT WAVES WILL RESULT IN SHOWERS LINGERING
THROUGH FRIDAY. THE REST OF THE PERIOD IS DRY AS HIGH PRESSURE SETS
IN. THE MODELS REALLY DIVERGE AT THE END OF THE PERIOD...BUT IT IS
OVER THE WEST COAST AND DOES NOT AFFECT THE FORECAST OVER EASTERN
KENTUCKY. USED A BLEND OF THE MOS AND MODEL OUTPUT FOR THE
TEMPERATURE FORECAST. IN GENERAL...MOS IS NOT TOO BAD...JUST NEEDED A
FEW TWEAKS.

&&

.AVIATION.../18Z TO 18Z/

WE HAVE REACHED OUR CONVECTIVE TEMPERATURE AND A DECENT CU FIELD HAS
DEVELOPED. INGREDIENTS ARE IN PLACE FOR SOME SCATTERED SHOWERS AND
POSSIBLY THUNDERSTORMS...MOISTURE AND AMPLE SUNLIGHT FOR SFC BASED
INSTABILITY. BUT WITH WEAK SFC FRONTAL BOUNDARY LIFTING TO OUR NORTH
AND EAST...OTHER THAN DIFFERENTIAL HEATING...WE LACK ANY TRIGGERS FOR
CONVECTION. SHORT WAVE ENERGY...UPPER LEVEL DISTURBANCE TO OUR WEST
MAY BE STRONG ENOUGH TO INITIATE CONVECTION ACROSS PORTIONS OF THE
AREA THIS AFTERNOON. INCLUDED MENTION OF SHOWER ACTIVITY IN THE TAFS
WITH VCSH REMARK...AND INCLUDED A CB GROUP FOR ANY THUNDERSTORM
POTENTIAL. FOR NOW IT/S A WAITING GAME. SKIES CLEAR OUT RATHER
QUICKLY THIS EVENING AND REMAINDER OF THE FORECAST IS SOMEWHAT
UNEVENTFUL. EXCEPTION WILL BE A 10 TO 15KT SOUTHERLY GRADIENT WIND
THAT WILL DEVELOP BY TOMORROW MORNING...WITH GUSTY WINDS ACCOMPANYING
IT THROUGH THE AFTERNOON.

&&

.FIRE WEATHER.../TUESDAY/

PRESSURE GRADIENT WILL BE TIGHTENING ACROSS THE AREA DURING THE DAY
ON TUESDAY BETWEEN THE PLAINS LOW PRESSURE SYSTEM AND HIGH PRESSURE
CENTERED OFF OF THE SOUTHEASTERN CONUS. SUSTAINED WINDS OF AROUND 15
MPH ARE EXPECTED DURING THE DAY...WITH GUSTS IN BETWEEN 30 AND 35 MPH.
THERE IS SUFFICIENT DRY AIR ALOFT TO MIX DOWN IN THE AFTERNOON...
YIELDING MINIMUM RELATIVE HUMIDITIES BETWEEN 20 AND 25 PERCENT FOR
MOST LOCATIONS. RIGHT NOW...THE PRESSURE GRADIENT LOOKS MARGINAL FOR
THE SUSTAINED WINDS OF 15 MPH...HOWEVER GIVEN THE BEEFY WIND
PROFILE...BETWEEN 20 AND 35 KTS...FROM 1000-850 MB...THIS WILL MAKE
UP FOR THE GRADIENT. AS SUCH...A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR TUESDAY AFTERNOON AND EVENING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR KYZ044-050>052-058>060-068-069-079-080-083>088-104-
106>120.

&&

SHORT TERM...RAY
LONG TERM...JJ
AVIATION...RAY
Hazardous weather outlook, Apr 5, 2:27 PM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
227 PM EDT MON APR 5 2010

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-062130-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
227 PM EDT MON APR 5 2010

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM THIS AFTERNOON
THROUGH THIS EVENING. IF ANY STORMS DEVELOP...ONE OR TWO MAY PRODUCE
WIND GUSTS BETWEEN 35 AND 45 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL BRING AN ENHANCED THREAT
FOR WILDFIRES ON TUESDAY AND TUESDAY EVENING.

THERE IS A CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JP/JJ

In the hours before

Special weather statement, Apr 5, 5:27 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
527 PM EDT MON APR 5 2010

KYZ106-052215-
MORGAN-
527 PM EDT MON APR 5 2010

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTY
THROUGH 615 PM EDT MONDAY EVENING...

   SOUTHERN MORGAN.

AT 527 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR MURPHYFORK...OR 9 MILES SOUTHWEST OF WEST LIBERTY...
MOVING EAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PANAMA AROUND
535 PM EDT...GREEAR AROUND 540 PM EDT...MALONE AROUND 545 PM
EDT...WHITE OAK AROUND 550 PM EDT...AND FLORRESS AROUND 555 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Apr 5, 5:46 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
546 PM EDT MON APR 5 2010

KYZ058-111-052230-
ESTILL-LEE-
546 PM EDT MON APR 5 2010

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 630
PM EDT MONDAY EVENING...

   ESTILL AND
   LEE.

AT 546 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SOUTH
IRVINE...MOVING EAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PRYSE AROUND
555 PM EDT...CRYSTAL AROUND 600 PM EDT...WHYNOT AROUND 605 PM
EDT...GREELEY AROUND 610 PM EDT...AND FIXER AROUND 615 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Apr 5, 6:03 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
603 PM EDT MON APR 5 2010

KYZ106-107-119-052245-
JOHNSON-MARTIN-MORGAN-
603 PM EDT MON APR 5 2010

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 645 PM EDT MONDAY EVENING...

   EAST CENTRAL MORGAN...
   NORTHERN JOHNSON AND
   NORTHERN MARTIN.

AT 604 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR WINIFRED...OR 10 MILES NORTH OF PAINTSVILLE...MOVING
EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CHANDLERVILLE
AROUND 610 PM EDT...RIVER AROUND 615 PM EDT...CHESTNUT AROUND 620 PM
EDT...TOMAHAWK AROUND 630 PM EDT...AND MILO AROUND 635 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Apr 5, 6:53 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
653 PM EDT MON APR 5 2010

KYZ044-052330-
FLEMING-
653 PM EDT MON APR 5 2010

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 730
PM EDT MONDAY EVENING...

   NORTHERN FLEMING.

AT 652 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
FAIRVIEW...OR 15 MILES NORTHEAST OF CYNTHIANA...MOVING EAST AT 35
MPH. THE WORST OF THIS STORM WILL BRUSH PAST JUST TO THE NORTH OF
THE FLEMING COUNTY BORDER. HOWEVER...JUST A GLANCING BLOW MAY BE
ENOUGH FOR GUSTY WINDS AND SMALL HAIL.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COWAN AROUND
700 PM EDT...NEPTON AROUND 705 PM EDT...FLEMINGSBURG AROUND 715 PM
EDT...DALESBURG AROUND 720 PM EDT...AND MOUNT CARMEL AROUND 725 PM
EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 6:10 AM EDTFire Weather WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more22 hr
Apr 5, 7:15 PM EDTSevere Thunderstorm WarningJKLFleming45 min
Apr 5, 7:39 PM EDTTornado WarningJKLElliott, Morgan36 min
Apr 5, 7:44 PM EDTTornado WarningJKLFleming21 min

Nearby

Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.